EconPapers    
Economics at your fingertips  
 

The geometric convergence rate of the classical change-point estimate

Stergios Fotopoulos ()

Statistics & Probability Letters, 2009, vol. 79, issue 2, 131-137

Abstract: An analytic method for obtaining optimum rates of convergence for the total variation distances is established. The distance engages the distribution of the maximum likelihood estimate of the change-point in a fixed sample size time ordered data and the distribution of the maximum likelihood estimate of the change-point in an infinite time series data. The method is based purely on probabilistic arguments. Various ideas from random walks, supermartingales, ladder heights, and a recursive sequence of embedded random walks are considered. The optimum rate factor involves the probability of the first passage time to the positive axis.

Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(08)00356-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:79:y:2009:i:2:p:131-137

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:stapro:v:79:y:2009:i:2:p:131-137